Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Simultaneous resolution of singularities

Author: Steven Dale Cutkosky
Journal: Proc. Amer. Math. Soc. 128 (2000), 1905-1910
MSC (1991): Primary 13B15, 14B05
Published electronically: November 24, 1999
MathSciNet review: 1646312
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove a local theorem on simultaneous resolution of singularities, which is valid in all dimensions. This theorem is proven in dimension 2 (and in all characteristics) by Abhyankar in his book ``Ramification theoretic methods in algebraic geometry'' (1959).

References [Enhancements On Off] (What's this?)

  • 1. Abhyankar, S., Local uniformization on algebraic surfaces over ground fields of characteristic $p\ne 0$, Annals of Math, 63 (1956), 491-526. MR 17:1134d
  • 2. Shreeram Abhyankar, Ramification theoretic methods in algebraic geometry, Annals of Mathematics Studies, no. 43, Princeton University Press, Princeton, N.J., 1959. MR 0105416
  • 3. Shreeram Shankar Abhyankar, Resolution of singularities of embedded algebraic surfaces, Pure and Applied Mathematics, Vol. 24, Academic Press, New York-London, 1966. MR 0217069
  • 4. Abhyankar, S., Simultaneous resolution for algebraic surfaces, Amer. J. Math 78 (1956), 761-790. MR 18:600b
  • 5. Steven Dale Cutkosky, Local factorization of birational maps, Adv. Math. 132 (1997), no. 2, 167–315. MR 1491444,
  • 6. Cutkosky, S.D., Local factorization and monomialization of morphisms, to appear in Astérisque.
  • 7. David Fu, Local weak simultaneous resolution for high rational ranks, J. Algebra 194 (1997), no. 2, 614–630. MR 1467169,
  • 8. Heisuke Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero. I, II, Ann. of Math. (2) 79 (1964), 109–203; ibid. (2) 79 (1964), 205–326. MR 0199184
  • 9. Hideyuki Matsumura, Commutative algebra, 2nd ed., Mathematics Lecture Note Series, vol. 56, Benjamin/Cummings Publishing Co., Inc., Reading, Mass., 1980. MR 575344

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 13B15, 14B05

Retrieve articles in all journals with MSC (1991): 13B15, 14B05

Additional Information

Steven Dale Cutkosky
Affiliation: Department of Mathematics, University of Missouri, Columbia, Missouri 65211

Received by editor(s): April 27, 1998
Received by editor(s) in revised form: August 24, 1998
Published electronically: November 24, 1999
Additional Notes: The author was partially supported by NSF
Communicated by: Wolmer V. Vasconcelos
Article copyright: © Copyright 2000 American Mathematical Society